Alert archive / New Hampshire / Flash Flood Warnings in 2014

Flash Flood Warning 8, NWS Gray, ME

July 2, 2014Grafton County, New Hampshire

NWS Gray, ME issued this flash flood warning at Jul 2, 2014, 4:42 PM EDT for Grafton County, New Hampshire. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2014, 4:42 PM EDT (20:42 UTC)
Expired
Jul 2, 2014, 7:45 PM EDT
In force
3 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
None

County Grafton County, NH

The radar

The Burlington radar (KCXX), 113 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WGUS51 KGYX 022042
FFWGYX
NHC009-022345-
/O.NEW.KGYX.FF.W.0008.140702T2042Z-140702T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
442 PM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...
  THIS INCLUDES THE CITY OF LINCOLN...

* UNTIL 745 PM EDT

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ALREADY 
INDICATED SEVERAL THUNDERSTORMS THAT HAVE PUSHED THROUGH THE WARNED 
AREA OVER THE PAST TWO HOURS AND MORE STORMS WILL CONTINUE TO PUSH 
INTO THE AREA OVER THE NEXT HOUR.  OVER 2 INCHES OF RAINFALL HAS 
ALREADY FALLEN AND AN ADDITIONAL INCH OF RAIN CAN BE EXPECTED.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
  WOODSTOCK...FRANCONIA NOTCH STATE PARK AND HAVERHILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4395 7211 4400 7212 4403 7210 4403 7209
      4418 7170 4419 7152 4411 7149 4404 7159
      4384 7210 4392 7214

$$

KISTNER
2 follow-up statements
558 
WGUS71 KGYX 022139
FFSGYX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
539 PM EDT WED JUL 2 2014

NHC009-022345-
/O.CON.KGYX.FF.W.0008.000000T0000Z-140702T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAFTON NH-
539 PM EDT WED JUL 2 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
CENTRAL GRAFTON COUNTY...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT THE HEAVIEST RAINFALL HAS MOVED OUT OF THE AREA.  
HOWEVER...SMALL STREAMS AND RIVERS WILL CONTINUE TO RISE DUE TO 
RUNOFF OVER THE NEXT COUPLE OF HOURS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
WOODSTOCK...FRANCONIA NOTCH STATE PARK...LINCOLN AND HAVERHILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4395 7211 4400 7212 4403 7210 4403 7209
      4418 7170 4419 7152 4411 7149 4404 7159
      4384 7210 4392 7214

$$

KISTNER
488 
WGUS71 KGYX 022219
FFSGYX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
619 PM EDT WED JUL 2 2014

NHC009-022228-
/O.CAN.KGYX.FF.W.0008.000000T0000Z-140702T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAFTON NH-
619 PM EDT WED JUL 2 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL GRAFTON
COUNTY...

HEAVY RAIN HAS MOVED OUT OF THE AREA AND THE FLASH FLOOD THREAT HAS 
ENDED.

LAT...LON 4395 7211 4400 7212 4403 7210 4403 7209
      4418 7170 4419 7152 4411 7149 4404 7159
      4384 7210 4392 7214

$$

KISTNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:49 PM EDT, 53 minutes earlier.

Area forecast discussion, Jul 2, 3:49 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
349 PM EDT WED JUL 2 2014

.SYNOPSIS...
A VERY WARM AND HUMID AIR MASS WILL REMAIN IN PLACE ACROSS NEW
HAMPSHIRE AND WESTERN MAINE THROUGH FRIDAY. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE IN THIS HUMID AIR MASS. A COLD FRONT
WILL CROSS THE AREA ON FRIDAY. AN UPPER LEVEL LOW AND TROPICAL
STORM ARTHUR WILL COMBINE TO PRODUCE A CHANCE OF RAIN TO START THE
WEEKEND. HIGH PRESSURE WILL MOVE IN FOR THE START OF NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
WARM AND VERY HUMID AIR MASS HAS MOVED INTO THE SOUTHERN HALF OF
THE AREA TODAY. DEW POINTS ARE VERY HIGH FOR THIS AREA'S
STANDARDS... WITH READINGS IN THE MID 70S SEEN THROUGH THE HEAT OF
THE AFTERNOON. NOT ONLY HAS THIS RESULTED IN HIGH HEAT INDEX
VALUES AND UNCOMFORTABLY MUGGY CONDITIONS... BUT HAS CREATED AN
UNSTABLE AIR MASS RIPE FOR THUNDERSTORMS.

THUNDERSTORMS INITIATED OVER THE HIGHER TERRAIN FROM PENNSYLVANIA
TO VERMONT AND EASTWARD INTO MAINE... WITH CONVECTIVE ACTIVITY
BECOMING MUCH MORE WIDESPREAD AFTER INITIAL DEVELOPMENT COMMENCED.
SEVERE THUNDERSTORM WATCH CONTINUES FOR THE ENTIRE AREA THROUGH
9PM AS HIGH INSTABILITY (18Z GYX SOUNDING SHOWED 3100 CAPE AN
EXTREME VALUE FOR THIS REGION) AND MODERATE WIND SHEAR COMBINE TO
CREATE THE POTENTIAL FOR SOME SUPERCELLS AND MULTICELL CLUSTERS.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT... THE VERY HUMID
AIR MASS WILL ALLOW THE THUNDERSTORMS TO BE EFFICIENT RAIN
PRODUCERS... DROPPING WELL IN EXCESS OF AN INCH PER HOUR RAINFALL
RATES. WITH MANY OF THE STORMS MOVING FAIRLY SLOWLY THIS AFTERNOON
AND HUMIDITY LEVELS CONTINUING TO EXCEED FORECAST LEVELS... A
FLASH FLOOD WATCH HAS BEEN ISSUED. THIS WATCH CONTINUES THROUGH
THURSDAY AS MORE STORMS AND FLASH FLOODING IS POSSIBLE THEN AS WELL.

EXPECT SHOWERS AND STORMS TO DRIFT NORTHEAST ACROSS THE AREA THIS
EVENING... POSSIBLY EXITING THE AREA AROUND MIDNIGHT. CANNOT RULE
OUT THE POTENTIAL FOR A LINGERING STORM OR TWO OVERNIGHT... SO DID
MAINTAIN POPS THROUGH THE NIGHT THOUGH MOST AREAS WILL LIKELY SEE
A BREAK IN THE ACTION. ONSHORE FLOW AT THE COAST WILL ALSO LIKELY
BRING IN SOME LOW CLOUDS AND FOG.

FORECAST LOWS TONIGHT WERE RAISED A FEW DEGREES ABOVE GUIDANCE DUE
TO THE VERY HUMID AIR MASS. WITH DEW POINTS WELL INTO THE 70S...
IT WILL BE TOUGH TO SEE TEMPERATURES FALL INTO THE 60S TONIGHT
WITHOUT SOME RAIN-COOLED AIR FROM THUNDERSTORMS. FORECAST LOWS IN
THE UPPER 60S MAY BE TOO COOL. IT WILL BE A WARM AND MUGGY
NIGHT... LIKELY UNCOMFORTABLE WITHOUT AIR CONDITIONING.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
VERY HUMID AIR MASS STILL IN PLACE ON THURSDAY. LOW CLOUDS AND FOG
NEAR THE COAST BURN OFF BY MID MORNING. UPPER TROUGH BEGINS TO
MOVE EAST THROUGH THE GREAT LAKES... WITH A PRECEDING SHORTWAVE
TROUGH REACHING NEW ENGLAND EARLY IN THE DAY. THIS WILL LIKELY
TRIGGER SHOWERS AND THUNDERSTORMS BY MID TO LATE MORNING SPREADING
SOUTHWEST TO NORTHEAST AS THE DAY GOES ON. WIND SHEAR ACTUALLY
INCREASES TOMORROW AS THE UPPER LOW GETS CLOSER AND BRINGS HIGHER
WIND SPEEDS ALOFT. THEREFORE SEVERE WEATHER WILL BE POSSIBLE
AGAIN. THUNDERSTORMS WILL ALSO LIKELY PRODUCE HEAVY RAIN AND
POSSIBLE FLASH FLOODING... SO THE FLASH FLOOD WATCH CONTINUES FOR
THURSDAY. HIGH TEMPERATURES WILL NOT BE AS HOT AS TODAY DUE TO
CLOUD COVER AND RAIN EARLIER IN THE DAY... SO A HEAT ADVISORY
SHOULD NOT BE NEEDED... EVEN THOUGH IT WILL STILL FEEL QUITE MUGGY.

AS THE UPPER TROUGH APPROACHES... A WEAK SURFACE LOW TRIES TO FORM
AND CROSS THROUGH NEW HAMPSHIRE AND MAINE... SPREADING MORE
SHOWERS AND POSSIBLE THUNDERSTORMS INTO THE REGION. AS THE LOW
PASSES TO THE EAST IT WILL FINALLY PULL A COLD FRONT TOWARD THE
AREA FROM THE NORTHWEST... BEGINNING TO PUSH THIS WARM AND HUMID
AIR MASS AWAY. THOUGH THIS FRONTAL PASSAGE WILL LIKELY WAIT UNTIL
DURING THE DAY FRIDAY TO MAKE ITS FULL PASSAGE. AS A RESULT...
EXPECT ANOTHER HUMID NIGHT FRIDAY NIGHT WITH LOWS LUCKY TO DROP
INTO THE 60S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AFTER A LONG RUN OF HIGH PRESSURE AND QUIET WEATHER, THE PATTERN
BEGINS TO GET MORE INTERESTING IN THE LONG TERM. THE KEY PLAYERS
ARE A LONG WAVE TROUGH THAT WILL MOVE OUT OF THE CENTRAL PLAINS
AND TROPICAL CYCLONE ARTHUR WHICH IS MOVING UP THE EAST COAST FROM
FLORIDA.

FRIDAY WILL START OFF WITH A WEAK LOW MOVING UP THE ST. LAWRENCE
VALLEY. THIS WILL SET OFF SHOWERS AND THUNDERSTORMS FOR THE
AFTERNOON.

AS WE MOVE INTO FRIDAY NIGHT AND SATURDAY MORNING, THE INTERACTION
OF THE UPPER LEVEL TROUGH AND ARTHUR BECOMES THE KEY FACTOR. A 100KT
JET ON THE BACKSIDE OF THE UPPER TROUGH  WILL ALLOW IT TO DIVE SOUTH
AND STRENGTHENS AS IT MOVES OUT OF THE GREAT LAKES. THIS STRONG
TROPOPAUSE FOLD WILL RESULT IN A 100+ KT JET STREAK EXTENDING FROM
LONG ISLAND UP THROUGH THE GASPE PENINSULA BY LATE FRIDAY NIGHT....
LEAVING THE RIGHT ENTRANCE REGION FAVORED FOR LOW DEVELOPMENT OFF THE
NEW JERSEY COAST.

HERE'S WHERE THE FORECAST GETS REALLY TRICKY AS TROPICAL STORM ARTHUR
MOVES UP THE EAST COAST. IF ARTHUR ARRIVES INTO THE DELMARVA REGION
BY LATE FRIDAY NIGHT, IT WILL MOST LIKELY UNDERGO EXTRA TROPICAL
TRANSITION AS IT IS ABSORBED BY THE STRONG UPPER LOW. THIS WILL
RESULT IN A TRANSITION TO AN ASYMMETRIC WARM CORE SYSTEM THROUGH THE
GULF OF MAINE BEFORE FINALLY BECOMING A FULLY EXTRA TROPICAL SYSTEM
OVER THE CANADIAN MARITIMES.

WHAT DOES THIS MEAN FOR US? IN A WORD: WATER. TROPICAL STORMS
UNDERGOING TRANSITION TYPICALLY RESULT IN VERY HEAVY RAIN ON THE
LEFT SIDE OF THE STORM... WHICH FOR ALMOST ANY TRACK WOULD BRING
RAIN TO COASTAL MAINE AND NEW HAMPSHIRE. ADDITIONALLY THE EXTENT
OF TROPICAL MOISTURE WITH THE SYSTEM MEANS HEAVY AND FLOODING
RAINS ARE POSSIBLE NEAR THE LOW CENTER. THE HOLIDAY WEEKEND IS NOT
A LOSS JUST YET AS A TRACK WELL OUT TO SEA WOULD RESULT IN JUST
SHOWERS AND MODERATE RAINFALL THROUGH THE COASTAL REGIONS.
FURTHERMORE THE TIMING OF THE INTERACTION OF THE SYSTEMS IS STILL
SUSPECT. A SLOWER ARTHUR OR FASTER UPPER TROUGH WOULD RESULT IN
ARTHUR SHIFTING OFF SHORE AND NORTHERN NEW ENGLAND SEEING A MORE
TYPICAL RAINY DAY WITH THE UPPER LOW PASSING THROUGH.

WITH SUCH A WIDE RANGE OF POSSIBILITIES WILL KEEP THE POPS PRETTY
MODERATE THROUGH THE MOUNTAINS AND HIGHER ON THE COAST FOR THE
START OF THE WEEKEND. WINDS WILL ALSO BE HIGHER OVER THE WATERS AS
THE SYSTEM PASSES OFF SHORE.

THE GOOD NEWS IS THIS TOO SHALL PASS, AND NO MATTER HOW THE COMPLEX
INTERACTIONS OF ARTHUR AND THE LOW SHAKE OUT, BY THE END OF THE
WEEKEND WE SHOULD SEE A RETURN TO HIGH PRESSURE AND MOSTLY SUNNY
SKIES OVER THE REGION FOR THE START OF NEXT WEEK. ANOTHER WEAK
COLD FRONT WILL BRING SHOWERS TO THE REGION DURING THE MIDDLE OF
NEXT WEEK.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...THUNDERSTORMS WILL BE THE PRIMARY THREAT ACROSS THE
AREA THIS EVENING... WITH EVERY TERMINAL POSSIBLY IMPACTED. THE
LEAST LIKELY TO BE IMPACTED IS ROCKLAND. EXPECT STORMS TO END THIS
EVENING... THOUGH COULD SEE AN ISOLATED STORM OVERNIGHT. MARINE
LOW CLOUDS AND FOG ARE POSSIBLE FROM EARLY THIS EVENING THROUGH
TONIGHT... PRIMARILY FROM PORTLAND EASTWARD. CLOUDS AND FOG SHOULD
BURN OFF IN THE MORNING... WITH MORE STORMS POSSIBLE ON THURSDAY.

LONG TERM... MVFR CEILINGS IN RAIN FOR FRIDAY NIGHT INTO SATURDAY
FOR COASTAL LOCATIONS.. ELSEWHERE VFR EXPECTED THROUGH THE START
OF NEXT WEEK.

&&

.MARINE...
SHORT TERM...SOUTHWEST FLOW OVER THE GULF OF MAINE HAS STAYED AT
OR BELOW 20 KT... AND WAVE HEIGHTS HAVE REMAINED PRIMARILY UNDER 4
FEET. HOWEVER... GFS BASED WAVE MODELS CONTINUE TO FORECAST WAVE
HEIGHTS UP TO 7 FEET IN THE CENTRAL GULF OF MAINE FROM NOW THROUGH
TONIGHT. NAM BASED MODEL IS MUCH LOWER... THOUGH STILL RIGHT AT 5
FEET ESPECIALLY FOR THE EASTERN COASTAL ZONES. MODELS TEND TO HAVE
A HARD TIME ON SOUTHWEST FLOW... OFTEN INCREASING WAVE HEIGHTS FAR
TOO MUCH DUE TO THE SHORTER FETCH. HAVE DECIDED TO DROP THE SMALL
CRAFT ADVISORY FOR THE WESTERN GULF OF MAINE... AS CONFIDENCE IS
HIGH THAT 5 FT WAVES WILL NOT BE OBSERVED THERE. CONFIDENCE IS NOT
ALL THAT HIGH THAT 5 FT WAVES WILL BE WIDESPREAD IN THE CENTRAL
AND EASTERN ZONES... BUT CONSIDERING MODEL FORECASTS AND WAVE
HEIGHTS EXPECTED TO BE 4 TO 5 FEET... HAVE OPTED TO KEEP THE SMALL
CRAFT ADVISORY UP THROUGH TONIGHT FOR THESE AREAS AS SOME 5 FT
WAVES ARE STILL POSSIBLE.

LONG TERM... TROPICAL STORM ARTHUR WILL PASS SOUTHEAST OF THE
WATERS ON FRIDAY NIGHT INTO SATURDAY. WHILE TROPICAL STORM FORCE
WINDS WILL NOT IMPACT OUR COASTAL WATERS, A SMALL CRAFT ADVISORY
WILL BE NEEDED. ADDITIONALLY HIGH SURF AND RIP CURRENTS RISK IS
POSSIBLE AS THE SWELL GENERATED BY THE SYSTEM MOVES ASHORE.

&&

.HYDROLOGY...
FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON THROUGH
THURSDAY AS THUNDERSTORMS ARE LIKELY TO PRODUCE HEAVY LOCALIZED
RAINFALL. RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR ARE
LIKELY IN HEAVIER STORMS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MEZ012>014-
     018>028.
NH...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NHZ003>010-013-
     014.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     THURSDAY FOR ANZ150-152.

&&

SYNOPSIS...CURTIS/KIMBLE
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...CURTIS
AVIATION...CURTIS/KIMBLE
MARINE...CURTIS/KIMBLE
HYDROLOGY...KIMBLE
Hazardous weather outlook, Jul 2, 3:08 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT WED JUL 2 2014

ANZ153-031915-
CASCO BAY-
308 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-031915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
308 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-018>022-NHZ003>010-013-031915-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
308 PM EDT WED JUL 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-NHZ001-002-031915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
308 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023>028-NHZ014-031915-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
308 PM EDT WED JUL 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

SWELLS FROM TROPICAL STORM ARTHUR MAY AFFECT THE AREA BEACHES THIS
WEEKEND WITH STRONG RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 2, 4:18 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
418 PM EDT WED JUL 2 2014

MEZ009-014-022100-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
418 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 500 PM
EDT...

AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF MOSCOW...OR ABOUT
23 MILES NORTHWEST OF SKOWHEGAN...MOVING NORTHEAST AT 25 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BINGHAM...MOSCOW
AND MAYFIELD THROUGH 500 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4532 6976 4526 6969 4510 6964 4492 6999
      4505 7014 4507 7014

MLE
Local storm report, Jul 2, 4:35 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
435 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   PUBLIC

            TREE BLOCKING I-93 SOUTHBOUND

&&

EVENT NUMBER GYX1400034

MC
Local storm report, Jul 2, 4:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
439 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     FARMINGTON              44.67N  70.15W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            TREE DOWN IN FARMINGTON.

&&

EVENT NUMBER GYX1400035

BROWN
Local storm report, Jul 2, 4:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
440 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     FARMINGTON              44.67N  70.15W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            WIRES DOWN.

&&

EVENT NUMBER GYX1400036

BROWN
Local storm report, Jul 2, 4:41 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
441 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     FREEDOM                 43.81N  71.04W
07/02/2014                   CARROLL            NH   LAW ENFORCEMENT

            MANY TREES DOWN

&&

EVENT NUMBER GYX1400038

MC
Special weather statement, Jul 2, 4:41 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
441 PM EDT WED JUL 2 2014

MEZ012-018-019-NHZ006-022130-
INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN CARROLL-SOUTHERN OXFORD-
441 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...CARROLL COUNTY...
YORK COUNTY AND CUMBERLAND COUNTY THROUGH 530 PM EDT...

AT 441 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF OSSIPEE...MOVING
NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND OSSIPEE...WEST NEWFIELD...FREEDOM...EFFINGHAM...
PARSONSFIELD...PORTER...LIMERICK...KEZAR FALLS...LIMINGTON AND HIRAM
THROUGH 530 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4403 7071 4380 7053 4356 7107 4371 7122

MLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:12 PM EDTSpecial Weather StatementGYXSullivan33 min
Jul 2, 2:25 PM EDTFlash Flood WarningGYXSullivan4 hr
Jul 2, 2:27 PM EDTFlash Flood WatchGYXBelknap, Carroll, Coos, Grafton, Merrimack, Rockingham and 2 more37 hr
Jul 2, 2:52 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton43 min
Jul 2, 2:58 PM EDTSpecial Weather StatementGYXBelknap32 min
Jul 2, 3:31 PM EDTSevere Thunderstorm WarningGYXCarroll44 min
Jul 2, 3:42 PM EDTSpecial Weather StatementGYXCoos33 min
Jul 2, 3:48 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Merrimack, Rockingham, Strafford42 min
Jul 2, 3:54 PM EDTFlash Flood WarningGYXGrafton, Sullivan4 hr
Jul 2, 4:02 PM EDTSpecial Weather StatementGYXGrafton28 min
Jul 2, 4:08 PM EDTFlash Flood WarningGYXCarroll4 hr
Jul 2, 4:41 PM EDTSpecial Weather StatementGYXCarroll49 min
Jul 2, 4:59 PM EDTAreal Flood AdvisoryGYXBelknap, Merrimack3 hr

Nearby

Flash Flood Warnings in New Hampshire, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.